Klonopin Withdrawal

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Danxiety
Regular Member


Date Joined Aug 2007
Total Posts : 322
   Posted 1/5/2008 11:29 AM (GMT -7)   
Hi fam_

It's been a long time since i've posted, let a lone started a new thread, but i did a search and didnt come up with much. My question is regarding Klonopin withdrawal. My doctor lowered my dose on the 31, from 2.0MG a day to 1.5MG a day. I was on 2.0mg a day for about 6 or 7 months.

The first day on the new dose i felt a bit foggy and out of it. Some Depersonalization and increased anxiety. Later that evening the symptoms seemed to go away. Then yesterday I went and saw my therapist. I went in feeling ok, not the best, but not really feeling bad -- just a little frustrated with certain situations happening in my life. When i left I felt worse. I seemed to have opened up a can of worms, and left feeling pretty anxious. Last night I didnt feel so good (just anxious and certain feelings that I havent experienced in a while). And today I woke up with the same feeling.

I'm sorta chalking it up to klonopin withdrawal or the idea that the chemicals in my brain havent balance out since the decrease in the medication.

Its kind of a bummer because things were going pretty well. I was really busy with things and started doing things I havent been able to do for almost 8 months or so. Seems like a little set back, and i'm hoping it doesnt get much worse. I feel certain symptoms that i'm all too familiar with, and a fimilar ache that i associate with anxiety and panic.

Anyways, my question. Has anyone experienced this sort of thing before? And I know its different for everybody, but how long did it take you to adjust to the new dose?
---
Anxiety, Panic Disorder, and Depression.

"We work on ourselves in order to help others, but also we help others in order to work on ourselves."
- Pema Chodron


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/5/2008 12:17 PM (GMT -7)   

Dan,

Hi, I did the Valium withdrawl  from 40 mg/day down to 2 mgs per day now.  My pdoc want me taking 1 mg per day and then to stop.  I am very uncomfortable with stopping and not having the drug. I actually did fine on a very slow taper down to 2 mgs.  Did that over a 12 month period but now I am afraid to give up the drug completely.

Perhaps you need to talk to your physician as you are not ready to decrease yet.

I have been on a benzo twenty some years so yes my mind does not want to let go of the med.

I wishyou the best as always.

Keep us posted.

Kitt


 
Co-Moderator Anxiety ~ Panic Disorders
Co-Moderator Crohn's Disease Forum
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression, GERD, Osteoarthritis
*Wife of a Crohnie*
******www.healingwell.com/donate******
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


Danxiety
Regular Member


Date Joined Aug 2007
Total Posts : 322
   Posted 1/5/2008 10:04 PM (GMT -7)   
thats awesome Kitt, i didnt know that you dropped from 40MG to 2MG. Slow tapper is really the only way to do it, and i've heard its that last little bit that is really hard, so i totally understand what you mean.

I really thought i would do fine dropping .5 but maybe i need to go slower and i'm going to urge my doc to go slow with it. .25 at a time or maybe even half of that. I'm in no rush and if going slower will get me off the drug while allowing me to not have these horrible symptoms, then it seems like the right thing to do... or just common sense.

thanks as always friend,
dan
---
Anxiety, Panic Disorder, and Depression.

"We work on ourselves in order to help others, but also we help others in order to work on ourselves."
- Pema Chodron


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 1/9/2008 5:31 AM (GMT -7)   
Hi Dan
I have done the same and like Kitt have been on Benzo's for over 20 plus yrs
It is hades but I have come far with the decrease........I was on 30 mgs valium daily every day I now only take as needed BUT I do have them in the house so I have a " safety net" in my own mind ya know
I went thru some w/d as well and my angst was way up there well pretty far ..coulda chewed someone a new head lol but I just tried and kept going
I agree with Kitt IF you have too tell your doc you are comfy at a certain amount and NOT to push you further...........YOU have to be comfy with this FIRST and foremost...
LUVS LYN
Contribute Today ..Click On         
Moderator,Anxiety/Panic, Alzheimers,Co Mod for Crohns                     
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 10:17 PM (GMT -7)
There are a total of 2,735,742 posts in 301,326 threads.
View Active Threads


Who's Online
This forum has 151429 registered members. Please welcome our newest member, terrance.
262 Guest(s), 8 Registered Member(s) are currently online.  Details
terrance, Scaredy Cat, TitusNana, Sheeks175, joavila92, Sarakt, puppylover, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer